Thunderstorm Wind, Crawford
- When
- July 10, 2:45 PM EST
- Where
- Crawford County, Cochranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 41.520, -80.050
Thunderstorm winds downed a few trees.
A hot and humid airmass over the Ohio Valley was broken up on the 10th by a shortwave trough and a surface cold front that came moved through during the afternoon hours. Storms developed ahead of the cold front around noon, and ended with the exit of the cold front through northwest Pennsylvania around 7 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A hot and humid airmass over the Ohio Valley was broken up on the 10th by a shortwave trough and a surface cold front that came moved through during the afternoon hours. Storms developed ahead of the cold front around noon, and ended with the exit of the cold front through northwest Pennsylvania around 7 pm. Reports of severe weather were received from both Erie and Crawford Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 2:14 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED JUL 10 2013
.SYNOPSIS...
A STRONG COLD FRONT OVER NORTHEAST OHIO WILL MOVE EAST ACROSS THE
LOCAL AREA THIS EVENING. THIS WILL ALLOW HIGH PRESSURE TO BUILD
OVER THE REGION FROM THE NORTHWEST AND NORTH THE REMAINDER OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE WEATHER AND FLOODING ONGOING SO WILL NEED TO KEEP THIS
SHORT. EXPECT MOST OF THE AREA TO BE DRY BY 00Z. WILL BEGIN TO
TRIM WATCH FROM THE WEST IN AN HOUR OR TWO. GETTING LOT'S OF
REPORTS OF FLOODING AND DAMAGE. THERE COULD BE A FEW SHOWERS
BEHIND THE FRONT BUT THAT THREAT SHOULD BE OVER BY MIDNIGHT. DRIER
AIR WILL SLOWLY WORK IN FROM THE NORTH OVERNIGHT WITH DEWPOINTS
GETTING INTO THE LOWER 60S BY DAYBREAK. THAT'S ABOUT WHAT LOWS
WILL BE. THE FLOOD SET UP ACROSS THE AREA IS ABOUT AS BAD AS IT
CAN GET. WILL LIKELY SEE FLOODING IN AREAS THAT HAVE NEVER SEEN IT
BEFORE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL DOMINATE THE PERIOD. THE DAYTIME HOURS SHOULD
BE MAINLY PARTLY CLOUDY WITH CLEAR SKIES AT NIGHT. FRIDAY MORNING
WILL BE COOL WITH TEMPS IN THE MIDDLE 50S. BY THE WEEKEND TEMPS
WILL START TO WARM AS THE SURFACE RIDGE MOVES OFF TO THE EAST.
HAVE USED A BLEND OF TEMPS TODAY GIVEN LACK OF TIME.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A GENERALLY DRIER PATTERN WITH ABOVE NORMAL TEMPERATURES.
HIGH PRESSURE WILL BE IN CONTROL FOR SUNDAY AND EARLY IN THE WEEK.
THE MODELS ARE TRYING TO HINT AT A THREAT OF SOME SHOWERS AND
THUNDERSTORMS WEDNESDAY AS A WEAK SURFACE TROF TRIES TO MOVE THROUGH
THE RIDGE. ON THE EDGE ABOUT THIS WITH SO MUCH HIGH PRESSURE IN THE
AREA. ABOVE NORMAL TEMPERATURES.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE MAIN LINE OF
THUNDERSTORMS. NON VFR IN ALL THUNDERSTORMS. ONCE THE FRONT MOVES
THROUGH SOME ISOLATED SHOWERS COULD OCCUR AND THEN VFR. WITH A
NORTHERLY FLOW NOT EXPECTING MUCH IN THE WAY OF FOG AT THE TAF
SITES BUT THIS WILL HAVE TO BE WATCHED AS HIGH PRESSURE MOVES IN.
PATCHY MVFR BR WELL INLAND BY DAYBREAK.
.OUTLOOK...MAINLY VFR.
&&
.MARINE...
SMALL CRAFT ADVISORY IN EFFECT ON THE EAST END OF THE LAKE BECAUSE
OF THE HIGH WAVES BECAUSE OF THE SOUTHWEST FLOW. THE WINDS AND WAVES
SHOULD DECREASE EARLY THIS EVENING AFTER THE FRONTAL PASSAGE. THE
FLOW WILL BE NORTH OR NORTHWEST AND SHOULD BE LIGHT ENOUGH NOT TO
NEED A SMALL CRAFT ADVISORY. THIS WILL HAVE TO BE WATCHED.
OTHERWISE FOR THE REST OF THE WEEK AND THE WEEKEND AND INTO EARLY
NEXT WEEK...HIGH PRESSURE WILL BE BUILDING INTO THE AREA. THE FLOW
EVENTUALLY WILL BECOME SOUTHWEST ON THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ003-
006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 118 PM EDT WED JUL 10 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111730- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 118 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. IN ADDITION...REPEATING STORMS ARE POSSIBLE ALONG THE FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL DAYS. RAINFALL THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-111730- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 118 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-111730- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 118 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS EVENING AHEAD OF AND ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL BECOME SEVERE. IN ADDITION TO THE POSSIBILITY OF DAMAGING WINDS AND HAIL...HEAVY RAINFALL CAN BE EXPECTED ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL GARFIELD HEIGHTS 41.42N 81.60W
07/10/2013 E0.25 INCH CUYAHOGA OH TRAINED SPOTTER
0222 PM HAIL WARRENSVILLE HEIGHTS 41.44N 81.52W
07/10/2013 E1.00 INCH CUYAHOGA OH TRAINED SPOTTER
&&
LWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
231 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL BEDFORD HEIGHTS 41.41N 81.51W
07/10/2013 M1.00 INCH CUYAHOGA OH TRAINED SPOTTER
QUARTER SIZED HAIL WAS REPORTED NEAR THE INTERSECTION OF
MILES ROAD AND INTERSTATE 271.
&&
KUBINAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL TOLEDO 41.66N 83.58W
07/10/2013 E1.75 INCH LUCAS OH UNKNOWN
0225 PM HAIL PEPPER PIKE 41.48N 81.46W
07/10/2013 E1.00 INCH CUYAHOGA OH TRAINED SPOTTER
0230 PM HAIL MILAN 41.29N 82.60W
07/10/2013 E1.00 INCH ERIE OH TRAINED SPOTTER
&&
LWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
244 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST 2 S BOWLING GREEN 41.35N 83.65W
07/10/2013 E54.00 MPH WOOD OH TRAINED SPOTTER
0239 PM HAIL BELLEVUE 41.28N 82.84W
07/10/2013 E1.00 INCH SANDUSKY OH TRAINED SPOTTER
&&
LWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST BOWLING GREEN 41.38N 83.65W
07/10/2013 M65 MPH WOOD OH TRAINED SPOTTER
&&
LWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
304 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN BOWLING GREEN 41.38N 83.65W
07/10/2013 M1.25 INCH WOOD OH TRAINED SPOTTER
A SPOTTER MEASURED 1.25 INCHES OF RAIN IN 25 MINUTES.
0253 PM TSTM WND GST MEDINA 41.14N 81.87W
07/10/2013 E60.00 MPH MEDINA OH TRAINED SPOTTER
A TRAINED SPOTTER REPORTED ESTIMATED GUSTS OF 60 MPH. A 3
FOOT DIAMETER TREE WAS ALSO TOPPLED.
&&
KUBINAThe Pittsburgh radar (KPBZ), 111 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
3 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few trees.
A funnel cloud was observed.
Golf ball sized hail was observed. Some vehicles were damaged by the hail.
Quarter sized hail was observed.
Thunderstorm winds downed several trees in the City of Erie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465114, 465113, 463017, 462258, 465210, 465213.